Is it normal to have leg and knee pain while taking levaquin (levofloxacin)? Especially in the shins?

Possible. Levaquin (levofloxacin) can increase the risk of tendinitis and tendon rupture. It is possible that you leg pain - depending upon location, could be a symptom of medication induced tendinitis.
Possibly. Levaquin (levofloxacin) is an antibiotic from the type called quinilones which have been associated with tendon irritation and known cases of achilles tendon rupture. Tendons/ligaments in the leg/shin could be affected. I typically do not see a significant amount of true joint pain with the medications, but i would never rule anything out 100%.

Related Questions

Just finished levaquin, (levofloxacin) 7 doses and now have moderate calf pain on and off. Shud I be concerned or treat with rest, leg elevation and prayer?

Call your doctor. If you're having calf pain, or bone pain with levaquin, (levofloxacin) you need to contact your doctor as soon as possible. You may need to be seen for examination. This also needs to be documented in your chart. Prayer is fine, but seeing your doctor in person is more important in resolve this. Read more...

Can levaquin (levofloxacin) use really cause you to need an artificial knee.?

No. Levaquin (levofloxacin) has the potential for many side effects among them tendinitis and tendon rupture up to 6 months after discontinuation. Sever arthritis is not one of them. There is no reported association between this drug and the need for a tkra. Read more...

Post appendectomy tightness in left knee cap, pain when I move it. I spent most of the day after surgery walking around, then all of a sudden this began. On Levaquin, (levofloxacin) but have only had 1 dose.

Side effect. Levaquin (levofloxacin) can cause tendonitis, but only one dose is unlikely to be reason, but not impossible. Another thought would be that you favored the left leg while walking around post surgery and it is slightly inflamed? If it continues, ask your MD about switching antibiotics. Read more...

Severe knee pain (on outside)17mo post op for tibial plateau. Is this normal this far into recovery? Accompanied by shooting pains thru leg to ankle.

Possibly, yes. Tibial plateau fx.'s commonly involve the posterolateral portion of the plateau. If u had an orif here then early chondral wear ( arthritis) could be developing. This is not uncommon esp. If the fracture was intraarticular( went into the joint).Occassionally hardware can become prominent and painful.See your ors for new x-rays and exam. Read more...